MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G25295
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a cook® single-use holmium laser fiber was attached to the laser, but the laser did not read the fiber.An attempt to tighten the fiber further onto the machine was made and it was at this point that the red hub on the fiber connector broke off.The fiber was removed from the laser and a new fiber was used to complete the unspecified procedure with no incidents.Upon return evaluation of the device, the fiber tip was found to be broken.
 
Additional Manufacturer Narrative
Initial reporter occupation: uro coordinator.Device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Summary of event: as reported, a cook® single-use holmium laser fiber was attached to the laser, but the laser did not read the fiber.An attempt to tighten the fiber further onto the machine was made and it was at this point that the red hub on the fiber connector broke off.The fiber was removed from the laser and a new fiber was used to complete the unspecified procedure with no incidents.Upon return evaluation of the device, the fiber tip was found to be broken.Investigation evaluation: reviews of the complaint history, device history record, manufacturing instructions, instructions for use (ifu), and specifications were conducted during the investigation.A visual inspection and functional test of the complaint device was also conducted.The complaint device was returned to cook in open packaging.The device was returned with the red hub detached and the laser blue sheath is broken and smashed.Using a light source, an aiming beam was observed at the distal tip.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.Cook has conducted a review of the product manufacturing specifications in response to this incident.It was determined that the current controls are sufficient to identify this failure mode by inspecting the device prior to device distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: upon removal from package, inspect the product to ensure no damage has occurred.The information provided upon review of complaint file, device history record, complaint history, and quality control documents did not provide evidence to support that the device was manufactured out of specification.The user did not report the device was damaged at the distal tip.As the user is instructed to inspect the device for damage upon removal from package, and based on the extent of the damage, cook has concluded the damage to the device tip is most likely due to the repackaging and return of the device outside of the protective packaging tray.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14206423
Report Number1820334-2022-00651
Device Sequence Number1842065
Product Code GEX
UDI-Device Identifier00827002252950
UDI-Public(01)00827002252950(17)240203(10)13736257
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K133788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2024
Device Model NumberG25295
Device Catalogue NumberHLF-S365-HSMA
Device Lot Number13736257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown